Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have anxiety and sweating attacks. Taking Effexor. Span of side effect?

With my doctors guidance, she is weening me off of EffexorXR. I was taking 150mg, now is am on my first week of 37.5mg. I have started getting anxiety attacks and when they appear I take .25mg xanax and my symptoms go away. Now I am getting excess sweating attacks, which is one of the side affects of Effexor (it is in the middle of the list). When might this side affect so away.
Asked On : Fri, 15 Feb 2013
Answers:  2 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

Though Effexor is an effective medication for depression and sometimes anxiety, going off of effexor is not easy. There are side effects and the taper off of the medication has to be done very gradually. Even then you may experience withdrawal symptoms like you currently are. I recommend that you follow your psychiatrist and take the dose of xanax when these symptoms appears. Xanax does not stay in your system for too long and it helps with the withdrawal symptoms. However if they get too bad and you cannot bear it, it is advisable to consult a psychiatrist right away or go into the emergency room.

I hope this helps. Take care and have a nice day !
Answered: Fri, 15 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. As you mentioned, Decreasing the dose of Effexor could cause panic attacks, especially if the period necessary for taking the medication has not completed. For example if somebody has experienced two episode of depression in his/her life he/she should take the medication for at least five years. If somebody has panic disorder, she should take the medication for at least a year and if she wants to discontinue the medication, she should take advantage of talk sessions to avoid the relapse of the symptoms. When you experience such symptoms at the time you are decreasing the dose of Effexor, it means this attempt is premature rather than other issues. Xanax is helpful for every attack of panic, but it cannot prevent the attacks in the near future. Effexor could also prevent such anxiety bursts to happen. You can decrease the dose after talk therapy sessions. I wish you a good health.
Answered: Fri, 15 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor